An isomorphism theorem for commutative modular group algebras. (English) Zbl 0712.20036

A new class of abelian \(p\)-groups, called \(A_n(\mu)\)-groups, is introduced in the paper where \(n\) is an arbitrary positive integer and \(\mu\) is a limit ordinal. It is shown that this class consists entirely of totally projective \(p\)-groups if and only if \(\mu\) is cofinal with \(\omega_0\). These groups are uniquely determined up to isomorphisms by numerical invariants (Theorem 2). As an application it is proved the following isomorphism result (Theorem 4): If \(F\) is a field of characteristic \(p\), \(H\) is an \(A_n(\mu)\)-group and \(K\) is a group such that the group algebras \(FH\) and \(FK\) are \(F\)-isomorphic, then \(H\) and \(K\) are isomorphic.
Reviewer: T.Mollov


20K10 Torsion groups, primary groups and generalized primary groups
20C07 Group rings of infinite groups and their modules (group-theoretic aspects)
16S34 Group rings
Full Text: DOI


[1] S. D. Berman, Group algebras of countable abelian \?-groups, Publ. Math. Debrecen 14 (1967), 365 – 405 (Russian).
[2] S. D. Berman and T. Ž. Mollov, The group rings of abelian \?-groups of arbitrary power, Mat. Zametki 6 (1969), 381 – 392 (Russian).
[3] László Fuchs, Infinite abelian groups. Vol. II, Academic Press, New York-London, 1973. Pure and Applied Mathematics. Vol. 36-II. · Zbl 0257.20035
[4] Paul Hill, On the structure of abelian \?-groups, Trans. Amer. Math. Soc. 288 (1985), no. 2, 505 – 525. · Zbl 0573.20053
[5] Paul Hill and Charles Megibben, On the theory and classification of abelian \?-groups, Math. Z. 190 (1985), no. 1, 17 – 38. · Zbl 0535.20031 · doi:10.1007/BF01159160
[6] Warren May, Commutative group algebras, Trans. Amer. Math. Soc. 136 (1969), 139 – 149. · Zbl 0182.04401
[7] Warren May, Modular group algebras of totally projective \?-primary groups, Proc. Amer. Math. Soc. 76 (1979), no. 1, 31 – 34. · Zbl 0388.20041
[8] Warren May, Modular group algebras of simply presented abelian groups, Proc. Amer. Math. Soc. 104 (1988), no. 2, 403 – 409. · Zbl 0691.20008
[9] William Ullery, Modular group algebras of \?-groups, Proc. Amer. Math. Soc. 103 (1988), no. 4, 1053 – 1057. · Zbl 0656.20059
[10] -, Modular group algebras of isotype subgroups of totally projective \( p\)-groups, Comm. Algebra (to appear). · Zbl 0683.20011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.